MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL OPTIMA PROTECTOR (P20-O MULTI); INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL OPTIMA PROTECTOR (P20-O MULTI); INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515065
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a small piece of loose "membrane" was found atop the bd phaseal¿ optima protector (p20-o multi) membrane during use.This complaint was created to capture the 2nd of 4 related incidents.The following information was provided by the initial reporter: "pharmacy noticed tiny piece (grain of sand size) of loose membrane material (or something?) sitting on top of p20-o phaseal optima protector membrane when disconnecting the injector after drawing up drug.I, the rep saw it too.This happened 4 times.All the injectors came from the same multipack package.Etoposide ¿ tiny piece of membrane observed on top of c100 protector membrane after drawing up medication.Irinotecan ¿ 4 vials.Protector and injector on vial #4 have small visible holes from injector needle.Again, a tiny piece of membrane observed on top of protector membrane.Velcade ¿ subq syringe.Again, a tiny piece of membrane observed on top of protector membrane.Alimta ¿ 5 vials / reconstituted powder.First access to diluent bottle had a tiny piece of membrane observed on top of protector membrane.Adapter membrane on bag had a lot of shine after drug was added with the injector that had been engaged 6 times at this point.".
 
Event or Problem Description
It was reported that a small piece of loose "membrane" was found atop the bd phaseal¿ optima protector (p20-o multi) membrane during use.This complaint was created to capture the 2nd of 4 related incidents.The following information was provided by the initial reporter: "pharmacy noticed tiny piece (grain of sand size) of loose membrane material (or something?) sitting on top of p20-o phaseal optima protector membrane when disconnecting the injector after drawing up drug.I, the rep saw it too.This happened 4 times.All the injectors came from the same multipack package - ¿ etoposide ¿ tiny piece of membrane observed on top of c100 protector membrane after drawing up medication.¿ irinotecan ¿ 4 vials.Protector and injector on vial #4 have small visible holes from injector needle.Again, a tiny piece of membrane observed on top of protector membrane.¿ velcade ¿ subq syringe.Again, a tiny piece of membrane observed on top of protector membrane.¿ alimta ¿ 5 vials / reconstituted powder.First access to diluent bottle had a tiny piece of membrane observed on top of protector membrane.Adapter membrane on bag had a lot of shine after drug was added with the injector that had been engaged 6 times at this point.".
 
Additional Manufacturer Narrative
Investigation summary: three photos which display the protector attached to a vial were provided to our quality team for investigation.Upon visually inspecting the photos, no fragments or shine can be observed on the membrane of the product.A device history review was performed for lot protector lots 2103406 and 2101402, along with injector lot 2010801, no deviations or non-conformances were identified during the manufacturing process that could have contributed to these issues.Fragmentation testing is performed during manufacturing to evaluate any particulates generated after ten activations.Testing results were reviewed for the reported lot and results were found to be acceptable.Four retained samples of each reported lot were used for additional evaluation.The product was visually inspected and no defects were observed on any of the product.Functional testing was also performed, penetrating the protectors from lot 2101402 and 2103406 with sample injectors from lot 2010801 ten times.In all cases the product functioned as intended and no fragmentation was identified.Based on the quality team's investigation, we are not able to identify a root cause related to our manufacturing process at this time.Complaints received for this device and reported defect will be monitored by our quality team for signs of emerging trends.H3 other text : see h10.

Brand Name
BD PHASEAL OPTIMA PROTECTOR (P20-O MULTI)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key12140354
Report Number3003152976-2021-00373
Device Sequence Number3988422
Product Code ONB
UDI-Device Identifier00382905150654
UDI-Public00382905150654
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue Number515065
Device Lot Number2103406
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer08/02/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1